I recently went Vegan about 2 months ago and I feel great! The problem is that I didn't loose even 1 pound. I was hoping by cutting out meat and dairy I would shed the 10 pounds that I gained due to taking Lexapro. Well, that didn't happen so I am thinking about weaning myself off of the drug. I am afraid of the withdrawls, but I am hopeful that because of the vegan lifestyle I will still feel great. Let me know your feedback. Thanks!!
hey ashley! i've almost finished weaning off bupropion--this one didn't make me gain weight, but lexapro did. be VERY careful going off of it--i had the worst side effects with that one, please please PLEASE be careful. i will say that being vegan has made going off my meds so much easier. it hasn't helped me lose weight, but technically my weight is ok so that's probably why. good luck, and keep us updated!
Are you going to try to not take any medication at all for the depression, or switch to a more weight-neutral one? I would definitely consult with your MD before making a change, because it's a big and common problem to assume that the depression went away on its own and therefore medication can be stopped, when in reality, you are feeling great BECAUSE you're taking your medication carefully and diligently. I take psych meds too, and have come to think of my medication regiment and my diet as two totally separate things that are both contributing to my being the healthiest I can be. Just as I can't rely on the drugs to make my body feel good, I can't rely on my eating habits to stabilize my brain chemistry. That's not to say it's not worth a try, but don't hesitate to seek treatment if symptoms do return. Good luck!
Ashley, you definitely shouldn't go off without some type of monitoring by your doctor. Depending on your individual situation, a change in diet as drastic as veganism could help, but just as easily might not. Withdrawals from Lexapro - I'm not sure exactly what you mean by 'withdrawals,' unless you mean a return of your symptoms. If you decide to go off after speaking to your doctor, also let those close to you know. They are often more likely to notice a recurrence of symptoms before you do. Even with something like my migraines, sometimes the people around me notice my symptoms before I do. You could also try decreasing your dose. The newer medications are often more effective than the older ones in lower doses. Think on it for awhile and decide what seems best for you. Good luck, and stay in good health!
Join the Discussion!
Login or create an account on The Kind Life today and you'll be able to leave comments, share photos and videos with friends, and participate in community events!